Description and Composition of Allgest
Allgest contains as its active pharmaceutical ingredient, Loratadine. It also contains inactive ingredients called excipients in sufficient quantities. Allgest is a potent, rapidly effective and long-acting non-sedative, histamine H, receptor antagonist, with anti-allergic properties. It comes in different dosage forms which includes tablets, capsules, Syrup etc.
Indications or uses of Allgest
Allgest is indicated for:
- Seasonal allergic rhinitis
- Perennial allergic rhinitis
- Sneezing, rhinorrhoea & itching
- Ocular itching and burning
- Chronic urticaria and other allergic dermatologic disorders,
Dosage and Administration of Allgest
Adults and children above 12 years of age:
10 mg (1 Loratadine tablet) once-a-day.
6 – 12 years : 10 mg (1 Loratadine tablet) once-a-day.
2-5 years: 5 mg (1/2 Loratadine tablet or 5 ml of 5 mg/ 5ml Loratadine syrup) once-a-day
Safety and efficacy of Loratadine in children below 2 years of age have not yet been established.
Contraindications of Allgest
Loratadine is contraindicated in patients who have hypersensitivity or idiosyncrasy to its component
Use of Allgest in Special Populations
Neonates: The drug is not normally used in neonates.
Children: The safety and efficacy of Loratadine in children below 2 years of age have not yet been established
Allgest Use in Pregnancy and Lactation
Allgest should be used only if the potential benefit justifies the potential risk to fetus or infant.
Drug Interactions with Allgest
There are no reports of potentially hazardous interactions with other drugs. Psychomotor performance studies show that unlike other H, receptor antagonists, Loratadine does not potentiate the effect of alcohol when administered concomitantly with it.
Side Effects of Allgest
- swelling in some areas (like: eyes, face, lips, tongue, throat, hands, arms, feet, ankles or lower legs),
- difficulty in breathing or swallowing, wheezing.
Precautions to take while taking Allgest
Precaution is needed in patients with kidney or liver diseases, people with certain allergies and women who are pregnant or breast feeding.
Keep in a dry place, below 30°C. Protect from light.